Having uncomfortable side effects from your type 2 medications?

Tip 13Some type 2 diabetes drugs can cause uncomfortable side effects, such as gastrointestinal distress. Work with your doctor to find a strategy that minimizes the discomfort while maximizing results.

Know what to expect. Ask your doctor or pharmacist what side effects are associated with the medication so you'll be prepared and know what is.

Start slow. Starting with a small dosage and incrementally increasing (i.e., titration) can help ease some side effects.

Give it time. Often your body just needs to adjust to the medication. Make sure you give your medication an adequate trial and let it work to its full therapeutic effect.

Other options. If side effects are unbearable, there may be other medication options for you. Never stop taking a drug without speaking with your diabetes care team first. Most of the time you can work together to find a treatment option that's both effective and compatible with your lifestyle.

More On This Topic

No items are associated with this tag

Sign up for FREE dLife Newsletters

dLife Membership is FREE! Get exclusive access, free recipes, newsletters, savings, and much more! FPO

Congratulations!
You are subscribed!
Congratulations!
You are subscribed!
Congratulations!
You are subscribed!
1587 Views 0 comments
by Brenda Bell
As I mentioned in an earlier post, one of the benefits that made it cost-effective for me to go with the real healthcare (HSA) plan rather than the phony (HRA) plan is that my company is now covering "preventative" medicines at $0 copay. The formulary for these, as stated by CVS/Caremark (my pharmacy benefits provider), covers all test strips, lancets, and control solutions. I dutifully get my doctor to write up prescriptions for all of my testing needs, submit...
  • Watch dLifeTV online now!

    Click here for more info
  • Join the #1 Diabetes Community.

    Join Today!
  • Everything you need to know about Insulin.

    Click here